Alert archive / Illinois / Flash Flood Warnings in 2016
Flash Flood Warning 70, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Aug 3, 2016, 10:14 AM CDT for 6 counties in Illinois. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2016, 10:14 AM CDT (15:14 UTC)
- Expired
- Aug 3, 2016, 1:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gallatin County, IL, Hardin County, IL, Johnson County, IL, Pope County, IL, Saline County, IL, Williamson County, IL
The radar
The Paducah radar (KPAH), 74 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 10:24 AM CDT | HEAVY RAIN 1.5 | 2 S Junction, IL | 30 MINUTE RAINFALL TOTAL. MINOR STREET FLOODING REPORTED. |
| Aug 3, 11:01 AM CDT | HEAVY RAIN 2.25 | Creal Springs, IL | 2 HOUR RAINFALL AMOUNT. MOST OF RAIN FELL IN PAST 45 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
895
WGUS53 KPAH 031514
FFWPAH
ILC059-069-087-151-165-199-031815-
/O.NEW.KPAH.FF.W.0070.160803T1514Z-160803T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1014 AM CDT WED AUG 3 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN POPE COUNTY IN SOUTHERN ILLINOIS...
HARDIN COUNTY IN SOUTHERN ILLINOIS...
SOUTHERN SALINE COUNTY IN SOUTHERN ILLINOIS...
SOUTHERN GALLATIN COUNTY IN SOUTHERN ILLINOIS...
SOUTHEASTERN WILLIAMSON COUNTY IN SOUTHERN ILLINOIS...
JOHNSON COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 115 PM CDT
* AT 1012 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY. AREAS FROM GOREVILLE TO JUST SOUTH OF STONEFORT TO
KARBERS RIDGE WILL SEE SIGNIFICANT RAINFALL THROUGH 1130 AM.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARION...VIENNA...SHAWNEETOWN...CARRIER MILLS...ROSICLARE...
GOREVILLE...CREAL SPRINGS...LAKE OF EGYPT AREA...CARRIERS MILLS...
CAVE-IN-ROCK...ELIZABETHTOWN...STONEFORT...NEW BURNSIDE...
BUNCOMBE...OLD SHAWNEETOWN...JUNCTION...EDDYVILLE...SIMPSON...
KARBERS RIDGE AND GROSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3778 8804 3774 8806 3770 8813 3766 8816
3758 8814 3753 8807 3747 8809 3746 8827
3742 8834 3743 8904 3767 8905 3771 8837
$$
CN2 follow-up statements
012
WGUS73 KPAH 031627
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1127 AM CDT WED AUG 3 2016
ILC059-069-087-151-165-199-031815-
/O.CON.KPAH.FF.W.0070.000000T0000Z-160803T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POPE IL-HARDIN IL-SALINE IL-GALLATIN IL-WILLIAMSON IL-JOHNSON IL-
1127 AM CDT WED AUG 3 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR
NORTHERN POPE...HARDIN...SOUTHERN SALINE...SOUTHERN GALLATIN...
SOUTHEASTERN WILLIAMSON AND JOHNSON COUNTIES...
AT 1124 AM CDT...TRAINED WEATHER SPOTTERS THUNDERSTORMS PRODUCED
HEAVY RAIN IN CREAL SPRINGS. OVER TWO INCHES OF RAIN HAVE ALREADY
FALLEN IN MANY AREAS IN UNDER ONE HOUR.
THE AXIS OF HEAVIEST RAIN HAS SHIFTED SOUTH OF THE WARNING AREA.
HOWEVER SOME LINGERING HIGH WATER ISSUES MAY EXIST ACROSS THE
SHAWNEE NATIONAL FOREST AREA GIVEN THE TERRAIN ESPECIALLY FROM JUST
EAST OF VIENNA TO THE EDDYVILLE AREA, AS WELL AS SOUTHERN GALLATIN
COUNTY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARION...VIENNA...SHAWNEETOWN...CARRIER MILLS...ROSICLARE...
GOREVILLE...CREAL SPRINGS...LAKE OF EGYPT AREA...CARRIERS MILLS...
CAVE-IN-ROCK...ELIZABETHTOWN...STONEFORT...NEW BURNSIDE...BUNCOMBE...
OLD SHAWNEETOWN...JUNCTION...EDDYVILLE...SIMPSON...
KARBERS RIDGE AND GROSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
IN THE HILLY TERRAIN THERE ARE LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO CROSS FLOODED
ROADS. FIND AN ALTERNATE ROUTE.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3778 8804 3774 8806 3770 8813 3766 8816
3758 8814 3753 8807 3747 8809 3746 8827
3742 8834 3743 8904 3767 8905 3771 8837
$$
CN241
WGUS73 KPAH 031747
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1247 PM CDT WED AUG 3 2016
ILC059-069-087-151-165-199-031757-
/O.CAN.KPAH.FF.W.0070.000000T0000Z-160803T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POPE IL-HARDIN IL-SALINE IL-GALLATIN IL-WILLIAMSON IL-JOHNSON IL-
1247 PM CDT WED AUG 3 2016
...THE FLASH FLOOD WARNING FOR NORTHERN POPE...HARDIN...SOUTHERN
SALINE...SOUTHERN GALLATIN...SOUTHEASTERN WILLIAMSON AND JOHNSON
COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. DO NOT DRIVE ACROSS A WATER COVERED ROAD.
LAT...LON 3778 8804 3774 8806 3770 8813 3766 8816
3758 8814 3753 8807 3747 8809 3746 8827
3742 8834 3743 8904 3767 8905 3771 8837
$$
CNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:05 AM CDT, 7 hours 9 minutes earlier.
Area forecast discussion, Aug 3, 3:05 AM CDT, 7 hours 9 minutes before
Area Forecast Discussion National Weather Service Paducah KY 305 AM CDT WED AUG 3 2016 .SHORT TERM...(Today through Friday night) Issued at 305 AM CDT Wed Aug 3 2016 Once again this morning, the main concern for today is another convective system over Missouri. This system is relatively weak and disorganized compared to the past couple mornings. The high- resolution models did poorly with the complex yesterday morning, and they are probably not too skilled with this one either. Similar to yesterday, the nam/hrrr aggressively bring the mcs east-southeast across our region during the morning. The system is already becoming outflow dominated, and the hourly hrrr runs have started to indicated a more rapid weakening trend. Therefore, this system is not expected to have a major direct impact on our region. Unlike yesterday, all model guidance is in good agreement that large-scale forcing will strengthen across our region today as a 500 mb shortwave moves southeast from the Iowa/northern Missouri area. The 00z nam even closes off a weak 500 mb low over the Lower Ohio Valley by this evening. As a result, model qpf and pops are considerably higher today than previous model runs. Given the abundant moisture and apparent increase in forcing, the forecast will follow model trends. Pops will be raised to around 50 percent. Heavy rainfall is again a concern and will be mentioned in the hwo. Temps will be lowered to account for the increase in clouds and precip. The 500 mb shortwave is forecast to slow down or stall over the Ohio Valley tonight and Thursday. There is good agreement among the models, most of which indicate qpf over western Kentucky through the night and into Thursday. Pops will be raised accordingly. Again, the increase in clouds and precip warrants lowering high temps Thursday as well. Weak flow fields through the column suggest heavy rain will be the main hazard. Barring any more unforeseen shortwaves, Thursday night appears dry. However, that will be a short-lived dry-out as the 500 mb ridge starts to get suppressed southward. A cold front will drop southward toward the Lower Ohio Valley into a very moist and unstable air mass. Pops will again increase from north to south on Friday. The window of dangerous heat indices continues to narrow, and it now looks confined mainly to Friday just ahead of the cold front. Thunder chances will continue Friday night as the front settles across our region. .LONG TERM...(Saturday through Tuesday) Issued at 305 AM CDT Wed Aug 3 2016 Average confidence in the long term due to model differences. Still very few changes synoptically over our area through the long term period. Aloft the region will remain between the better flow to our north and an H5 ridge over the southern plains. Through the period the nose of the ridge attempts to build into our region, but models not in the best agreement on the timing or placement. At the surface models bring a frontal boundary into the lower Ohio Valley on Saturday, show it becoming quasi-stationary and oriented NW-SE over our CWA on Sunday, remaining over the same general area on Monday, then showing frontolysis (weakening) and starting to lift back to the north and east on Tuesday as a warm front. Previous model runs were showing very little discontinuity across the aforementioned front, but latest runs are showing minor decreases in temperatures/dewpoints as slightly cooler/drier high pressure manages to spread into the northeast half of our CWA through Monday night. Over the southwest half of the CWA deep moisture, plenty of instability, and periodic upper level disturbances will provide enough forcing for ascent for at least scattered showers and thunderstorms through the same period. Coverage will be dependent upon on the position and magnitude of the nose of the H5 ridge. Convective activity should be more widespread on Tuesday as the frontal boundary moves across back across the area. Temperatures will remain fairly close to normal through the period. The southern sections of southeast Missouri could see triple digit heat index values Saturday and Tuesday afternoons. Minor relief from the humidity is expected over the northeast sections in the period, however over the rest of the area dewpoints are forecast to remain in the lower to mid 70s, so there appears to be no relief from the humid/sticky conditions over those areas in the near future. && .AVIATION... Issued at 305 AM CDT Wed Aug 3 2016 Fog has been increasing overnight across our region. Expect periods of IFR vsbys until daytime heating burns off the fog by mid-morning. Thunderstorms will likely occur at some point today at all sites. Timing the activity is a real challenge. The initial storm complex over Missouri is weakening early this morning, however new storms are expected to form during the day. Outside of storms, mainly VFR conditions are expected. Winds will be light. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...MY LONG TERM...JP AVIATION...MY
Hazardous weather outlook, Aug 3, 3:49 AM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 349 AM CDT WED AUG 3 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-040900- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 349 AM CDT WED AUG 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...INCLUDING SOME STORMS WITH HEAVY RAINFALL. PATCHY FOG EARLY THIS MORNING WILL REDUCE VISIBILITY TO ONE QUARTER MILE OR LESS IN A FEW SPOTS...ESPECIALLY IN SOUTHWEST INDIANA...THE WABASH VALLEY OF SOUTHEAST ILLINOIS...AND THE OHIO RIVER COUNTIES OF NORTHWEST KENTUCKY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WITH THE EXCEPTION OF MONDAY NIGHT...THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE OUTLOOK AREA THROUGH THE PERIOD. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. HEAT INDICES ARE FORECAST TO REACH 100 TO 105 DEGREES THURSDAY AFTERNOON OVER SOUTHEAST MISSOURI AND PARTS OF WESTERN KENTUCKY. THE HOTTEST DAY OF THE WEEK WILL MOST LIKELY BE FRIDAY...WHEN HEAT INDICES FROM 100 TO 107 ARE EXPECTED ACROSS THE ENTIRE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 3, 8:18 AM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 818 AM CDT WED AUG 3 2016 ILZ075>078-080>083-INZ081-085-031430- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-GIBSON-POSEY- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...FORT BRANCH...POSEYVILLE 818 AM CDT WED AUG 3 2016 AT 818 AM...STRONG THUNDERSTORMS COVERED MUCH OF SOUTHERN ILLINOIS. THE STRONGEST STORMS NORTH OF PICKNEYVILLE WILL HEAD TOWARD THE MOUNT VERNON AREA THROUGH 915 AM. THESE STORMS AS THEY APPROACH INTERSTATE 64 AND 57...WILL BE CAPABLE OF WIND GUSTS 35 TO 45 MPH ALONG WITH RAINFALL RATES 2 TO 3 INCHES PER HOUR WHICH WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. OTHER SCATTERED STORMS WILL CONTINUE TOWARD THE WABASH RIVER. BE ALERT FOR STANDING WATER IN LOW LYING AND POOR DRAINAGE AREAS. CN
Special weather statement, Aug 3, 9:04 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 904 AM CDT WED AUG 3 2016 ILZ085>087-089>091-KYZ010-014-031515- WILLIAMSON-SALINE-GALLATIN-JOHNSON-POPE-HARDIN-CRITTENDEN- UNION KY- INCLUDING THE CITIES OF...HERRIN...HARRISBURG...SHAWNEETOWN... VIENNA...GOLCONDA...ELIZABETHTOWN...MARION...MORGANFIELD 904 AM CDT WED AUG 3 2016 AT 904 AM...STRONG THUNDERSTORMS CONTINUED TO MOVE EAST ALONG ROUTE 13 FROM MARION TO HARRISBURG. THE STORMS WERE MOVING INTO GALLATIN COUNTY AS WELL. STORMS WERE MORE WIDELY SCATTERED FARTHER SOUTH ACROSS THE SHAWNEE NATIONAL FOREST. VERY HEAVY RAINFALL COULD LEAD TO WATER OVER SOME ROADS TYPICALLY SUSCEPTIBLE TO MINOR FLOODING. CONTINUE TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA AND LISTEN FOR LATER STATEMENTS AND POSSIBLY WARNINGS. CN
Special weather statement, Aug 3, 10:09 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1009 AM CDT WED AUG 3 2016 ILZ085>087-089>091-094-KYZ007-010-014-031615- WILLIAMSON-SALINE-GALLATIN-JOHNSON-POPE-HARDIN-MASSAC-LIVINGSTON- CRITTENDEN-UNION KY- INCLUDING THE CITIES OF...HERRIN...HARRISBURG...SHAWNEETOWN... VIENNA...GOLCONDA...ELIZABETHTOWN...METROPOLIS...SMITHLAND... MARION...MORGANFIELD 1009 AM CDT WED AUG 3 2016 AT 1009 AM...STRONG THUNDERSTORMS CONTINUED FROM NEAR VIENNA TO JUST SOUTH OF HARRISBURG TO NEAR SHAWNEETOWN...MOVING EAST. THE STORMS PRODUCED NEARLY 2 INCHES OF RAIN ACROSS PARTS OF SALINE COUNTY THIS MORNING. IN FRANKLIN COUNTY...EMA REPORTS STATE HIGHWAY 14 AND THE THOMPSONVILLE ROAD AREA ARE WATER COVERED IN SPOTS. THROUGH 1100 AM...VERY HEAVY RAINFALL RATES OF 2 TO 3 INCHES PER HOUR MAY CAUSE MINOR FLOODING ISSUES FROM NEAR GOREVILLE AND CREAL SPRINGS...EAST TOWARD SHAWNEETOWN AND KARBERS RIDGE. CONTINUE TO MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA FOR ADDITIONAL STATEMENTS AND POSSIBLY WARNINGS. CN
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:35 AM CDT | Special Weather Statement | PAH | Johnson | 40 min |
| Aug 3, 4:10 PM CDT | Areal Flood Advisory | PAH | Johnson, Union | 110 min |
Nearby
Flash Flood Warnings in Illinois, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.